I spoke to my endo on the phone today.
Last visit 1 month ago, I decreased my Synthroid dose to 50 mcg from 62.5 mcg. I though my dizziness was a bit worse on the 62.5. Now I realize I may have just needed a dose increase, like the endo thought I would need.
My TSH on 62.5 was 1.42 and he was going to up me to 75 mcg. I decided not to and went back to 50 to see if I felt better on that dose. I don't.
So, he is re-checking my TSH and free t4 as it is on 50 mcg and then gave me the go ahead to up to 75 mcg.
The other thing I requested was a brand change from Synthroid to Levoxyl. Not only is it cheaper, but I was hoping my fat tongue (see picture on my profile) was due to something in the Synthroid. The endo doesn't think so, but had no problem calling in the rx for Levoxyl.
As long as I feel ok, he is willing to let my TSH go to the bottom of the range to find out if it helps my dizzy/weak feelings I have had for 2 years now. It did improve quite a bit after starting Synthroid, so I am hoping a further TSH drop could help more.
Just logged in and saw your post... and was most curious about your pic! =) My tongue looks like that too! Often, that is... not every day, but frequently. I've never questioned the doctor, because I rarely go and don't think about it. I just started medication for my overactive thyroid; I'm sure it has nothing to do with that. What did your endo say about your tongue? I figured it had something to do with water retention... are you experiancing that at all?
Wow, yeah, that's not good. We all should post pix of our tongues~ I have what is called a geographic tongue. It's crazy looking, and the bare patches shift from month to month. The dr. said that there really isn't anything to do about it! LOL It's ugly!
Believe it or not, my tongue doesn't bother me. I am sometimes conscious of sucking it down into the bottom of my mouth maybe b/c it is in the way?
My husband and a friend both had geographic tongue. It eventually went away. My friend was extremely ill after a jellyfish sting, but my husband just had it.
I would like to see other fat/geographic tongues! The endo said it is either b12 def. (ruled out) or from hypothyroidism (do have, but not extreme and on treatment when pic taken.) The only thing left is Amyloidosis (not a good thing) or as one PCP said - anxiety. Well it is not from anxiety, as it happened while on Lexapro and Ativan!
Sorry AR, I usually have better manners! Not a pretty site, I know. I just don't stick my tongue out at many people. ;)
Cheryl- I will certainly keep track of symptoms with the new dose. Thanks!
I watch a show on BBCA here in the US called "You are what you eat". This hollistic lady, Jillian, on there ALWAYS looks at the tongue. That's why I brought it up to my Dr. that it looked funky... but all she could think was that it was geographic tongue. So I'm not too sure what to make of it!! LOL
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.